Jul-Oct '06 | briefing | mail | interviews | articlespsorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewkesearch | acknowledgments | legal stuff | 2006 Ed Dewke

Peeling Palms and Taclonex
from Lee V.

Hey Ed: I've had a condition that started about 6 months ago. I started itching real bad on my palms and they slowly started to peel.  Well, at the present my palms are a real mess!  They go through peeling stages that last about a week.  I'm using Taclonex at night under occlusion; have been on it about one month. I did go through a period of remission of about 10 days.  Then just recently it started again. I'm going to see the derm in about 2 weeks.   

Until then, I thought maybe you could look at some pic [see below] and maybe recognize the symptoms. I do have a history of mild psoriasis on my elbows but under control with Taclonex.  I really don't think it's psoriasis, because it itches real bad at times and I have read that Palmar pustular psoriasis does not really itch.  Also, the skin is peeling in the entire palm section and fingers as with psoriasis it tends to just effect certain areas.  I have found one condition called exfoliative keratolysis which closely resembles my problem. I know my derm will probably say it is psoriasis because of my history but I'm just not convinced it is.  I guess I’m just impatient to get a correct diagnosis so I can treat this condition properly.

I understand Soriatane helps this problem but I also don't understand that it can also "cause the skin to peel."  I don't get it!  I understand that you used Soriatane and had skin peeling that was just a temporary  symptom?

Thanks for taking the time to read and feel free to pass the pic to anyone who may have a clue to what the condition is.  All the best, -Peeling Lee :)

*****

Ed’s Response:  Did I read correctly that you have been occluding Taclonex for about 1 month?

If that’s true, I imagine you are having an adverse reaction to the drug.  Even though Taclonex is a combination of a corticosteroid (betamethasone dipropionate) and a vitamin D3 derivative (calcipotriene), and therefore supposed to give you a “safer dosage” of both drugs, it’s too strong to be occluded nightly for such a long period.  (See Popular Drug Combo Finally Approved in the U.S. — Taclonex.)

When you went through your “period of remission” you should have stopped occluding the drug — and probably should have stopped using it on your hands altogether.  (In general, corticosteroids aren’t intended to be “maintenance” drugs.  When your skin is “normal” you aren’t supposed to use them.)

Your photo does look like the kind of skin peeling associated with initial use of Soriatane, so I doubt whether a derm would prescribe it to you as a solution to this problem.

Let us know what your derm has to say.  -Ed

This Month's Mail | Archives

www.flakehq.com